Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 75, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 25, 2021, 3:06 AM EST. It took effect at Nov 25, 2021, 4:00 PM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 3:06 AM EST (08:06 UTC)
- In effect from
- Nov 25, 2021, 4:00 PM EST
- Expired
- Nov 26, 2021, 10:00 PM EST
- In force
- 30 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
896 WHUS73 KDTX 250806 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 306 AM EST Thu Nov 25 2021 LHZ421-441>443-252130- /O.NEW.KDTX.SC.Y.0075.211125T2100Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 306 AM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST FRIDAY... * WHAT...Expect sustained winds up to 24 knots from the northwest with gusts up to 30 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 1 AM EST Friday with the largest waves expected around 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-252130- /O.NEW.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 306 AM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST FRIDAY... * WHAT...Expect sustained winds up to 20 knots from the northwest with gusts up to 28 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 9 PM EST Thursday with the largest waves expected around 10 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-252130- /O.NEW.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 306 AM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST FRIDAY... * WHAT...Expect sustained winds up to 17 knots from the northwest with gusts up to 26 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 10 PM EST Thursday with the largest waves expected around 9 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
478 WHUS73 KDTX 252038 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 338 PM EST Thu Nov 25 2021 LHZ421-441>443-261530- /O.CON.KDTX.SC.Y.0075.211125T2100Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 338 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WHAT...Expect sustained winds up to 25 knots from the northwest with gusts up to 30 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 AM EST Friday with the largest waves expected around 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-261530- /O.CON.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 338 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Expect sustained winds up to 22 knots from the northwest with gusts up to 28 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 1 AM EST Friday with the largest waves expected around 12 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-261530- /O.CON.KDTX.SC.Y.0075.211125T2100Z-211126T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 338 PM EST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WHAT...Expect sustained winds up to 20 knots from the northwest with gusts up to 27 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 12 AM EST Friday with the largest waves expected around 11 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
895 WHUS73 KDTX 260805 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 305 AM EST Fri Nov 26 2021 LHZ441-262115- /O.UPG.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ /O.NEW.KDTX.GL.W.0019.211126T0805Z-211126T1700Z/ Port Austin to Harbor Beach MI- 305 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... * WHAT...Expect sustained winds up to 26 knots from the northwest with gusts up to 35 knots. The largest significant waves will be 9 feet with a potential maximum wave height of 13 feet. * WHERE...Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 3 AM EST Friday with the largest waves expected around 7 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ363-462>464-261700- /O.NEW.KDTX.GL.W.0019.211126T0805Z-211126T1700Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 305 AM EST Fri Nov 26 2021 ...GALE WARNING IN EFFECT UNTIL NOON EST TODAY... * WHAT...Expect sustained winds up to 27 knots from the northwest with gusts up to 36 knots. The largest significant waves will be 12 feet with a potential maximum wave height of 17 feet. * WHERE...Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore, Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore, Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore and Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore. * WHEN...The maximum winds are expected around 3 AM EST Friday with the largest waves expected around 8 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ421-442-443-262115- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 305 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 23 knots from the northwest with gusts up to 32 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 3 AM EST Friday with the largest waves expected around 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-262100- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 305 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 22 knots from the northwest with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 3 AM EST Friday with the largest waves expected around 3 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-262100- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 305 AM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 19 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 AM EST Friday with the largest waves expected around 3 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
770 WHUS73 KDTX 261706 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1206 PM EST Fri Nov 26 2021 LHZ441-270300- /O.EXP.KDTX.GL.W.0019.000000T0000Z-211126T1700Z/ /O.EXA.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Port Austin to Harbor Beach MI- 1206 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...Expect sustained winds up to 23 knots from the northwest with gusts up to 29 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 12 PM EST Friday with the largest waves expected around 12 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ363-462>464-261815- /O.EXP.KDTX.GL.W.0019.000000T0000Z-211126T1700Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1206 PM EST Fri Nov 26 2021 ...GALE WARNING HAS EXPIRED... Winds have diminished below gale force, therefore the Gale Warning has been allowed to expire. An occasional gust to gale force will be possible through the remainder of the afternoon. $$ LHZ442-443-270300- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1206 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 23 knots from the northwest with gusts up to 28 knots. The largest significant waves will be 6 feet with a potential maximum wave height of 8 feet. * WHERE...Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 12 PM EST Friday with the largest waves expected around 12 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ422-262100- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 1206 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 16 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 12 PM EST Friday with the largest waves expected around 12 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-262100- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1206 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Expect sustained winds up to 17 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 12 PM EST Friday with the largest waves expected around 12 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-270300- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 1206 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 23 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 12 PM EST Friday with the largest waves expected around 12 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
785 WHUS73 KDTX 262053 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 353 PM EST Fri Nov 26 2021 LHZ422-262200- /O.EXP.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 353 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northwest wind and high waves continue to diminish as high pressure approaches the region tonight. $$ LCZ460-LEZ444-262200- /O.EXP.KDTX.SC.Y.0075.000000T0000Z-211126T2100Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 353 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northwest wind and high waves continue to diminish as high pressure approaches the region tonight. $$ LHZ441>443-270300- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 353 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 23 knots from the northwest with gusts up to 30 knots. The largest significant waves will be 8 feet with a potential maximum wave height of 11 feet. * WHERE...Port Austin to Harbor Beach MI. * WHEN...The maximum winds and waves occur during late afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-270300- /O.CON.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 353 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Expect sustained winds up to 18 knots from the northwest with gusts up to 25 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds and waves occur during late afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS73 KDTX 270231 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 931 PM EST Fri Nov 26 2021 LHZ441>443-270345- /O.EXP.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 931 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Northwest wind and high waves continue to diminish as high pressure overspreads the region tonight. $$ LHZ421-270345- /O.EXP.KDTX.SC.Y.0075.000000T0000Z-211127T0300Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay- 931 PM EST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Northwest wind and high waves continue to diminish as high pressure overspreads the region tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 11:43 PM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 24, 11:43 PM EST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1143 PM EST Wed Nov 24 2021 .AVIATION... Light rain will continue to overspread Se Mi during the first couple hours of the TAF period under ongoing low level moisture advection. This will also result in a steady lowering in ceiling heights during the pre dawn hours. In fact, probabilities for IFR are high after roughly 12-13Z right up until passage of a cold front. This cold front will traverse the area Thurs afternoon and will be marked by an abrupt wind shift to the west-northwest. Latest guidance is a little more suggestive of a period of post frontal snow showers from PTK northward associated with the passage of an upper trough axis. Lingering warm boundary layer/ground temps suggest little accumulations with any snow showers, at least Thurs afternoon. For DTW...The drop in ceiling heights to low end MVFR and IFR is expected to occur in the 10 to 13Z time frame. The cold front is not forecast to pass across metro until 20Z on Thursday, with gusty winds at 290 to 310 degrees expected thereafter. .DTW THRESHOLD PROBABILITIES... * High for ceiling at or below 5000 ft overnight through Thursday night. * High for precip type to be all rain tonight and Thursday morning. * Low for wind gusts to exceed crosswind thresholds Thursday evening. && .PREV DISCUSSION... Issued at 825 PM EST Wed Nov 24 2021 UPDATE... Ongoing moisture transport along the nose of a strengthening 925mb jet and steep mid level lapse rates has been leading to an expanding region of rain along the IN/MI border. This rain will overspread Se Mi during the next couple hours with coverage than expected to continue to increase overnight as large scale ascent increases. Overall, the going forecast looks in good shape. An update will be issued simply to remove early evening wording. PREV DISCUSSION... Issued at 353 PM EST Wed Nov 24 2021 DISCUSSION... A brisk south wind helped lift temperatures to highs near 50, several degrees above normal, while gusts around 25 mph made it feel like mid 30s most of the time. At least it was dry under thickening high clouds, conditions which continue into this evening before light rain develops toward midnight. Entry level likely POPs still look Ok for the Tri Cities and northern Thumb where breaks in coverage and duration remain possible. Categorical rain coverage is expected toward the I-69 corridor to the Detroit metro area and Ohio border which then lasts through Thanksgiving morning. The mild SW wind continues tonight helping to sustain above freezing temperatures and ensure an all rain precipitation type through the morning as lows settle mainly into the upper 30s. The rain pattern tonight and Thursday is initially tied to moisture transport in deepening and strengthening SW flow ahead of the 500 mb trough digging into the Plains. Low level dry air plays a role of delaying onset as the bulk of flow below 700 mb has Atlantic coast origins associated with the upper level ridge and surface high pressure. This supply of dry air is depicted in model soundings and takes a while to erode or be displaced eastward resulting in virga that is already evident over Lower MI in radar composite imagery. There is a small chance for a sprinkle or light shower breaking through the dry layer during the late afternoon and evening before saturation progresses more thoroughly toward midnight. The 12Z model package is in good agreement on the pace of low level saturation leading to rain development as Gulf modified flow takes over. Model soundings indicate some room for wet bulb cooling but not enough to bring an all rain precipitation type into question. The leading surface to mid level theta-e ridge then interacts with the entrance region and east flank of the upper jet to support a banded circulation of showers extending from the Texas Gulf coast into Lower MI through Thanksgiving morning. The 500 mb trough digging into the Plains and Midwest continues deepening into Thursday evening. Deepening and some tendency for negative tilt is facilitated by the near 150 kt upper jet rounding the trough from central Canada. The beginnings of closed circulation help promote development of a mid level dry slot that brings a break in rain coverage for SE MI during Thursday afternoon, just as the cold front moves through the region. Vorticity concentrated around the 500 mb level over the Great Lakes is more representative of mid level deformation forcing along the west flank of the 850-700 mb theta-e ridge. This pattern brushes the Tri Cities and northern Thumb with some light snow during the late afternoon and evening. A few 10ths of snow accumulation is possible after sunset in that area before the system exits around midnight. A transition to more of a pure NW low level flow scenario sets up later Thursday night and Friday. Model projections show the air sufficiently cold for lake effect but prohibitively dry for the prospects of much activity reaching SE MI. Some preconditioning by Lake Superior helps extend a few streamers from northern Lake Michigan toward the Tri Cities, however even that fades with boundary layer disruption and additional dry air entrainment Friday afternoon. Shallow diurnal clouds might be able to muster some flurries elsewhere around SE MI as highs only manage the mid 30s in diminishing NW wind Friday afternoon. A quick transition through weak surface high pressure occurs Friday night into Saturday that brings an end to another benign lake effect snow scenario. Extended model solutions then offer increasing evidence of an active NW upper level flow pattern for the remainder of the holiday weekend. There are scale interactions left to sort out on the predictability of the leading NW flow short wave as it moves toward the Great Lakes Saturday. This system is expected to either track to our south along the Ohio valley front or slow down while phasing with the larger scale trough digging down from central Canada. The latter scenario affords opportunity for cyclogenesis right over the Great Lakes Saturday night and Sunday which could produce a respectable snow accumulation in Lower MI judging by the 12Z ECMWF solution Saturday night through Sunday. MARINE... Moderate southwest winds persist through this evening in response to low pressure moving into the northern Great Lakes. Main window for gale force gusts ended early this afternoon though gusts up to around 30kts remain likely over central/southern Lake Huron into early tonight. Winds are expected to weaken to below 25kts overnight into Thursday morning which should improve small craft conditions in the LH nearshores. Rain showers are possible beginning late tonight continuing through the day Thursday-best chances look to be from central Lake Huron south. The associated cold front drops across the central Great Lakes second half of day Thursday switching winds to northwesterly and allowing for snow to mix in with lingering rain showers. Precip chances come to an end by late Thursday night as low pressure departs for the St Lawrence valley. Strong cold air advection on the backside of the system could lead to a period of gales Thursday night into Friday morning over central/southern Lake Huron. That said, currently looks borderline so have held off on headlines for now and will continue to monitor. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC UPDATE.......SC DISCUSSION...BT MARINE.......KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Nov 24, 4:15 AM EST, 22 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 415 AM EST Wed Nov 24 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-251000- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 415 AM EST Wed Nov 24 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-251000- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 415 AM EST Wed Nov 24 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Small Craft Advisories are in effect for all of the nearshore waters of Lake Huron. Please refer to the latest marine hazards and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.